Alert archive / Maryland / Coastal Flood Advisories in 2012

Coastal Flood Advisory 14, NWS Philadelphia/Mount Holly

June 14, 20124 counties in Maryland

NWS Philadelphia/Mount Holly issued this coastal flood advisory at Jun 14, 2012, 9:40 PM EDT for 4 counties in Maryland. It took effect at Jun 15, 2012, 1:00 AM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2012, 9:40 PM EDT (01:40 UTC)
In effect from
Jun 15, 2012, 1:00 AM EDT
Expired
Jun 15, 2012, 3:03 AM EDT
In force
2 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 55 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 00:00Z, 1.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 00:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 00:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WHUS41 KPHI 150140
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 PM EDT THU JUN 14 2012

MDZ012-015-019-020-151000-
/O.NEW.KPHI.CF.Y.0014.120615T0500Z-120615T1000Z/
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
940 PM EDT THU JUN 14 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 6 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 6 AM EDT FRIDAY.

* LOCATION...ALONG THE CHESAPEAKE BAY AND TIDAL SECTIONS OF 
  WATERWAYS THAT EMPTY INTO THE BAY ALONG THE MARYLAND EASTERN 
  SHORE. 

* COASTAL FLOODING...MINOR TIDAL FLOODING IS EXPECTED AROUND THE
  TIME OF HIGH TIDE. THE GREATEST THREAT FOR MINOR TIDAL FLOODING
  IS ACROSS TALBOT...CAROLINE AND QUEEN ANNE'S COUNTIES. 
 
* TIMING...HIGH TIDE OCCURS AT CAMBRIDGE AROUND 210 AM...AND HIGH
  TIDE OCCURS AT TOLCHESTER BEACH AROUND 500 AM. 

* IMPACTS...ROADWAY FLOODING IS POSSIBLE AROUND THE TIME OF 
  HIGH TIDE. FLOODING IS POSSIBLE ON MARYLAND ROUTE 18 FROM 
  CHESTER TO GRASONVILLE...AND ALONG MARYLAND 552 NEAR DOMINION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$
1 follow-up statement
861 
WHUS41 KPHI 150703
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 AM EDT FRI JUN 15 2012

MDZ012-015-019-020-150815-
/O.CAN.KPHI.CF.Y.0014.000000T0000Z-120615T1000Z/
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
303 AM EDT FRI JUN 15 2012

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
COASTAL FLOOD ADVISORY.

MINOR TIDAL FLOODING NO LONGER IS EXPECTED ALONG THE NORTHERN
MARYLAND EASTERN SHORE EARLY THIS MORNING.

$$

What forecasters said that day

The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Jun 14, 8:02 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 14, 8:02 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
802 PM EDT THU JUN 14 2012

.SYNOPSIS...
HIGH PRESSURE TO OUR NORTHWEST WILL MOVE THROUGH OUR AREA THIS
WEEKEND AND SIT OFF THE NEW ENGLAND COAST THROUGH MID-WEEK BEFORE
SLIDING TO THE SOUTHEAST. THIS SYSTEM WILL BRING WARM, DRY WEATHER
LASTING INTO MID-LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE WRF-NMMB INITIALIZATION AT 500MB LOOKED SLIGHTLY BETTER THAN THE
GFS WHILE THERMALLY THE GFS WAS CLOSER AT 850MB AND 925MB. SINCE
ALOFT THE MODELS ARE SIMILAR, WE LEANED TOWARD THE GFS THROUGH THE
SHORT TERM.

NOT A VERY CONFIDENT SKY FORECAST FOR TONIGHT. GLAD DEW POINTS ARE
HIGH AS IT WILL LIMIT OUR ERROR POTENTIAL FOR TONIGHT. DRIER AIR IS
WORKING ITS WAY SOUTHWARD INTO NEW ENGLAND AND THINNING THE AREA OF
MVFR CLOUDS. LOOKING AT BOTH THE GFS AND WRF FCST MSTR AT THIS
LEVEL, IT SAGS SOUTHWARD INTO OUR DELMARVA THIS EVENING AND THEN
BEYOND. AT THE SAME TIME, THEY ARE TRAPPING SOME MOISTURE BELOW THE
INVERSION AND POOLING IT IN THE UPSLOPE REGIONS. THERE IS NO
FORECAST OMEGA IN THIS AREA, SO ITS MORE OF A QUESTION ON A SHORT
SUMMER NIGHT HOW MUCH CAN CLOUDS FORM. WE WENT THE MORE OPTIMISTIC
ROUTE GIVEN THE CURRENT SPREAD INLAND. STAT GUIDANCE IS GRAPPLING
WITH THIS ALSO AS ITS GIVEN A MULTITUDE OF SKY CONCLUSIONS EVERY
FCST PERIOD. AS IT IS STAT GUIDANCE MINS ARE SUPPORTING A FAIR
COMPROMISE, WHICH WE FOLLOWED.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
WITH AN OVERALL DRIER FORECAST SOUNDING AND HIGH PRESSURE SETTLING
CLOSER TO US, WE ARE NOT EXPECTING AS MANY CLOUD ISSUES ON FRIDAY
DAY. FORECAST CONVECTIVE TEMPS ARE NOT SUPPOSE TO BE REACHED. WE
SUSPECT THAT THE ONSHORE FLOW WILL COMPENSATE FOR THIS AND FORM SOME
CUMULUS CLOUDS, ESPECIALLY IN DELAWARE AND NEW JERSEY.  WE LEANED
TOWARD THE HIGHER GFS MOS AS PER ITS BETTER INITIALIZATION THIS
MORNING WITH 850 AND 925 MB TEMPS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A CONTINUALLY BUILDING RIDGE WILL BE OVER THE REGION THROUGH A BULK
OF THE LONG TERM PERIOD. BLOCKING DOWNSTREAM DOES PERMIT MUCH
PROGRESSION OF THE RIDGE ALOFT THEREFORE WE LOOK TO BE DRY FOR A
MAJORITY OF THE PERIOD WITH VERY LITTLE IN THE WAY OF MOISTURE. IT
IS NOT UNTIL THE RIDGE MOVES TO OUR SOUTHEAST, POSSIBLY BY WEDNESDAY,
COULD WE SEE AN INCREASE IN MOISTURE AS WARMER AIR MOVES IN FROM THE
SOUTH.

THE LONG TERM MODELS ARE HINTING AT THE POSSIBILITY OF A FEW SHOWERS
AROUND ON WEDNESDAY INTO THURSDAY AS A MID-LEVEL VORTICITY MAX GETS
SHEARED OUT FROM THE MEAN FLOW AND DIVES ACROSS OUR REGION. STILL
THINKING THAT THE INFLUENCE OF THE RIDGE ALOFT AND THE HIGH AT THE
SURFACE IS ENOUGH TO SUPPRESS ANY PRECIPITATION. PLUS DEPENDING ON
THE TIMING OF THE VORTICITY MAX MOVING THROUGH WE COULD STILL BE TOO
DRY.

ECMWF AND GFS 850MB TEMPERATURES ARE SHOWING 19 TO 20C WHICH WOULD
EASILY BOAST US INTO THE LOW-90S ON WEDNESDAY AND THURSDAY. WITH A
WESTERLY WIND COMPONENT ON THE EURO THIS COULD ADD A DEGREE OR TWO
WITH DOWNSLOPING TAKING PLACE BUT WOULD ALSO DRY OUR DEWPOINTS OUT A
BIT. WHEN COMPARED TO THE GFS WHERE THE WINDS ARE FROM THE SOUTH,
THIS WOULD GENERATE STAGNANT, MUGGY CONDITIONS.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WHILE THERE ARE STILL SOME MVFR CEILINGS ACROSS EASTERN NEW JERSEY
(AS WELL AS KMIV) EARLY THIS EVENING...ELSEWHERE CONDITIONS ARE VFR.
DRYING IS BUILDING DOWN FROM THE NORTHEAST THIS EVENING...AND THE
CLOUDINESS SHOULD TEND TO DRY AS THE EVENING WEARS ON. KACY AND KMIV
(LOCATIONS THAT HAD MVFR CONDITIONS THIS AFTERNOON) MAY SEE
OCCASIONAL MVFR CONDITIONS DUE TO CEILINGS THROUGH ABOUT 0300
UTC...BUT AFTER THAT THERE SHOULD BE ENOUGH DRY AIR MAINLY CLEAR
SKIES.

1800 UTC NAM MODEL SOUNDINGS SUGGEST THAT A VERY LOW INVERSION TRAP
MOISTURE UNDER 500 FEET...BUT THIS LOOKS OVERDONE...AND GIVEN THE
PATTERN WAS NOT INCLUDED IN THE NEW FORECAST. HOWEVER...LOCAL MVFR
CONDITIONS IN PATCHY FOG ARE POSSIBLE AT KMIV AND KRDG BETWEEN 0800
UTC AND 1200 UTC FRIDAY.

FRIDAY LOOKS VFR WITH MAINLY SUNNY SKIES. THE NORTHEAST GRADIENT
COULD RESULT IN GUSTS NEAR 20 KNOTS FOR A TIME FRIDAY MORNING AT
KACY...BUT WINDS SHOULD VEER AND DROP OFF DURING THE AFTERNOON.

OUTLOOK...
FRI NIGHT THROUGH TUESDAY... VFR CONDITIONS WITH EAST-NORTHEAST
WINDS. POSSIBLE LOCAL MVFR/IFR CONDITIONS DURING THE OVERNIGHT AND
EARLY MORNING HOURS...MAINLY EAST OF PHILADELPHIA.

&&

.MARINE...
WE WILL EXTEND THE SCA IN THE MANASQUAN TO LITTLE EGG SEGMENT
THROUGH THE DAY ON FRIDAY AT THE VERY LEAST SWELLS SHOULD OCCUR.
FARTHER NORTH, NEAR SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST,
BUT THE OVERALL GUIDANCE AND OBSERVATIONAL TREND IS EVER SO SLIGHTLY
DOWNWARD. IN DELAWARE BAY (LOWER ESPECIALLY), THE SAME COULD BE
SAID AS WE WILL BE CLOSE. FORECAST SOUNDINGS ARE CAPPING GUSTS JUST
BELOW SCA CRITERIA AND LATEST CAPE MAY LEWES SEAS WERE ALSO BELOW.

ON OUR OCEAN WATERS FROM LITTLE EGG SOUTHWARD, PRETTY CONFIDENT
ABOUT THE CONTINUATION OF SCA CONDITIONS WITH INCREASINGLY HIGHER
CONFIDENCE THE FARTHER SOUTH IN OUR FORECAST AREA ONE IS ON OUR
OCEANIC WATERS. THE ONSHORE FETCH AROUND THE SURFACE HIGH PRESSURE
SYSTEM IS EXPECTED TO PERSIST THROUGH THIS PERIOD.

OUTLOOK...
WITH A PERSISTENT EASTERLY FLOW OVER THE NEXT FEW DAYS THE SWELLS
WILL REMAIN ELEVATED. LOOKS LIKE WE WILL SEE SMALL CRAFT ADVISORY
SEAS THROUGH SATURDAY AND THE ADVISORY HAS BEEN EXTENDED TO COVER
THIS TIME FRAME. THEN WITH THE HIGH PRESSURE MOVING SLIGHTLY TOWARDS
THE EAST ON SUNDAY WE WILL LOSE THE LONGER FETCH AND SEAS WILL BEGIN
TO SUBSIDE. HIGH PRESSURE WILL STILL BE IN CONTROL THROUGH A BETTER
PART OF THE NEW WEEK AS THE WINDS TURN MORE TOWARDS THE SOUTH AND
SLACKEN EVEN MORE.

&&

.TIDES/COASTAL FLOODING...
TIDE DEPARTURES HAVE DROPPED BELOW ONE FOOT AT REEDY POINT. GIVEN
THAT HIGH TIDE IS FAST APPROACHING...IT NOW LOOKS AS THOUGH THE
HIGH TIDE WILL COME IN COMFORTABLY UNDER THE MINOR TIDAL FLOODING
BENCHMARK THIS EVENING.

THE TIDE DEPARTURES FOR THE EASTERN SHORE OF CHESAPEAKE BAY ARE
RUNNING CLOSER TO ONE AND ONE-QUARTER FEET EARLY THIS EVENING.
BOTH CAMBRIDGE AND TOLCHESTER BEACH CLOSE TO ONE AND ONE-HALF FEET
TO REACH THE MINOR TIDAL FLOODING BENCHMARK. THESE LOCATIONS WILL
BE MONITORED FOR A POSSIBLE COASTAL FLOOD STATEMENT FOR THE EARLY
MORNING HIGH TIDE CYCLE.

WE WILL HAVE TO MONITOR THE TIDES THE NEXT COUPLE OF DAYS AS THE
HIGH TIDE CYCLE WILL BE GETTING CLOSER TO THE SPRING TIDES OF THE
APPROACHING NEW MOON AND THE ONSHORE CLOGGING FLOW FOR THE BAYS
WILL CONTINUE.

&&

.RIP CURRENTS...
WITH SURF ZONE WAVES AND SWELLS A BIT LOWER FOR FRIDAY...OUR
LOCAL GUIDANCE SUGGESTS THAT THERE WILL BE A MODERATE RISK OF RIP
CURRENT FOR THAT DAY. BASED ON THE LOCAL GUIDANCE OUTPUT...THE
PRELIMINARY RIP CURRENT RISK FOR FRIDAY LOOKS TO BE MODERATE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ452>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ451.

&&

SYNOPSIS...HEAVENER
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...HEAVENER
AVIATION...HAYES/HEAVENER
MARINE...GIGI/HEAVENER
TIDES/COASTAL FLOODING...HAYES/GIGI
RIP CURRENTS...HAYES
Hazardous weather outlook, Jun 14, 9:40 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 PM EDT THU JUN 14 2012

DEZ001>003-MDZ008-NJZ001-007>010-012-013-015>023-027-PAZ054-055-
060>062-067>071-160145-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
940 PM EDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ012-015-019-020-160145-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
940 PM EDT THU JUN 14 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-160145-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
940 PM EDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-160145-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
940 PM EDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Coastal Flood Advisories in Maryland, 2012Every coastal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.